Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A characterization of heat balls by a mean value property for temperatures


Authors: Noriaki Suzuki and Neil A. Watson
Journal: Proc. Amer. Math. Soc. 129 (2001), 2709-2713
MSC (2000): Primary 31B10, 35K05
DOI: https://doi.org/10.1090/S0002-9939-01-05859-2
Published electronically: February 9, 2001
MathSciNet review: 1838795
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We discuss an inverse mean value property of solutions of the heat equation. We show that, under certain conditions, a volume mean value identity characterizes heat balls.


References [Enhancements On Off] (What's this?)

  • [1] D. Aharonov, M.M. Schiffer and L. Zalcman, `Potato kugel', Israel J. Math., 40(1981), 331-339. MR 83d:31002
  • [2] Ü. Kuran, `On the mean-value property of harmonic functions', Bull London Math. Soc., 4(1972), 311-312. MR 47:8887
  • [3] I. Netuka and J. Veselý, `Mean value property and harmonic functions', Classical and modern potential theory and applications (eds. K. Gowrisankaran et al), Kluwer, Dordrecht (1994), 359-398. MR 96c:31001
  • [4] B. Pini, `Maggioranti e minoranti delle soluzioni delle equazioni paraboliche', Ann. Mat. Pura Appl., 37(1954)249-264. MR 16:593f
  • [5] H.S. Shapiro, The Schwarz function and its generalization to higher dimensions, John Wiley & Sons, New York, 1992. MR 93g:30059
  • [6] N.A. Watson, `A theory of subtemperatures in several variables', Proc. London Math. Soc., 26(1973)385-417. MR 47:3838
  • [7] N.A. Watson, `Green functions, potentials, and the Dirichlet problem for the heat equation', Proc. London Math. Soc., 33(1976)251-298; Corrigendum, ibid., 37(1978)32-34. MR 58:17149
  • [8] N.A. Watson, `A convexity theorem for local mean values of subtemperatures', Bull. London Math. Soc., 22(1990)245-252. MR 91b:31012

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 31B10, 35K05

Retrieve articles in all journals with MSC (2000): 31B10, 35K05


Additional Information

Noriaki Suzuki
Affiliation: Graduate School of Mathematics, Nagoya University, Nagoya, 464-8602, Japan
Email: nsuzuki@math.nagoya-u.ac.jp

Neil A. Watson
Affiliation: Department of Mathematics and Statistics, University of Canterbury, Christchurch, New Zealand
Email: naw@math.canterbury.ac.nz

DOI: https://doi.org/10.1090/S0002-9939-01-05859-2
Keywords: Heat ball, temperature, supertemperature, mean value property, Gauss-Weierstrass kernel
Received by editor(s): July 28, 1999
Received by editor(s) in revised form: January 20, 2000
Published electronically: February 9, 2001
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society